Heavy Rain, Duval
- When
- August 9, 5:50 PM EST
- Where
- Duval County, Jacksonville
- Reported by
- TRAINED SPOTTER
- Coordinates
- 30.335, -81.648 (the zone’s center; the record gives no point)
Spotter reported urban flooding in the Riverside area of Jacksonville, near Stockton and Goowin Roads. The water level was half way up the height of car wheels.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
Spotter reported urban flooding in the Riverside area of Jacksonville, near Stockton and Goowin Roads. The water level was half way up the height of car wheels.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Aug 9, 1:34 PM EST, 4 hours 16 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 234 PM EDT TUE AUG 9 2005 ...ACTIVE SEA BREEZE PATTERN TO CONTINUE THROUGH WEDNESDAY... .SHORT TERM...TONIGHT THROUGH THURSDAY NIGHT... SFC TO 500 MB LOW PRESSURE SYSTEM OVER ERN AL/WRN GA IS SLOWLY DRIFTING OFF TO THE NE...FINALLY CATCHING UP WITH THE MODEL FORECAST AS IT IS EXPECTED TO SHEAR OUT OVER THE NEXT COUPLE OF DAYS. RUC ANALYSIS SHOWS SFC TO 500 MB MEAN FLOW HAS SHIFTED FROM SOUTHERLY THIS MORNING TO SOUTHWESTERLY THIS AFTERNOON AND HAS PUSHED EARLY CONVECTION RIGHT UP AGAINST EAST COAST SEA BREEZE WHICH IS STATIONARY ALONG THE I-95 CORRIDOR. EXPECT MORE CONVECTION TO FIRE ALONG THE WEST COAST SBRZ LATER THIS AFTERNOON AND PUSH INTO THE I-95 CORRIDOR DURING THE EVENING HOURS WITH ENOUGH SWLY FLOW ALOFT TO PUSH CONVECTION INTO THE NEARSHORE COASTAL WATERS BEFORE ENDING LATER THIS EVENING. ON WED...TROFINESS TO THE NW OF THE AREA CONTINUES TO SHEAR OUT WHILE MID LEVEL RIDGING OVER THE FL PENINSULA PUTS FORECAST AREA IN STRONGER WSWLY SFC TO 500 MB MEAN FLOW OF 10-15 KTS WHICH WILL ENHANCE THE WEST COAST SBRZ AS IT PUSHES RIGHT INTO A STATIONARY EAST COAST SBRZ ALONG THE I-95 CORRIDOR AND THEN ALLOWS STORMS TO PUSH INTO THE COASTAL WATERS THRU THE EVENING HOURS. ON THU...ANOTHER SIMILAR SITUATION TO WED...EXCEPT THAT THE MEAN WSWLY FLOW WILL WEAKEN TO ABT 10 KNOTS AND RIDGING ALOFT OVER THE FLORIDA PENINSULA WILL ALLOW FOR SUBSIDENCE AND DRY AIR ALOFT TO DEVELOP AND REDUCE POPS SLIGHTLY OVER INLAND NE FL...AS LESS ACTIVE WEST COAST SBRZ WILL TRACK EAST INTO THE ATLC SBRZ WHICH SHOULD STALL ONCE AGAIN ALONG THE I-95 CORRIDOR THUS AFTERNOON. SUBSIDENCE/RIDGING ALOFT THU NIGHT SHOULD ALLOW CONVECTION TO END A LITTLE BIT EARLIER THAN PREVIOUS DAYS. MAX TEMPS WILL REMAIN AROUND 90 DEGREES ON WED AND CLIMB INTO THE LOWER 90S ON THURSDAY. .LONG TERM...FRIDAY THROUGH TUESDAY... SFC TO 500 MB RIDGE AXIS SOUTH OF THE FORECAST AREA ON FRIDAY WILL SLOWLY SHIFT NORTHWARD OVER THE WEEKEND AND WILL END UP OVER OR JUST NORTH OF THE FORECAST AREA BY EARLY NEXT WEEK. SFC TO 500 MB MEAN FLOW OUT OF THE SW WILL BACK TO THE SOUTH OVER THE WEEKEND AND SELY BY EARLY NEXT WEEK. RIDGING BUILDING IN ALOFT AND SOME MID/UPPER LEVEL DRY AIR WILL SLOWLY BRING LIKELY POPS IN THE SHORT TERM PERIOD DOWN INTO MORE CLIMO TYPE LEVELS OF 30-40% OVER THE WEEKEND. LESS COVERAGE OF STORMS WILL ALLOW MAX TEMPS TO BOOST INTO THE LOWER/MID 90S EACH DAY. && .MARINE...MODELS CONTINUE TO ADVERTISE WIND SPEEDS 5 KNOTS OVER WHAT CURRENT OBS SHOW. WILL GENERALLY MAINTAIN 10 KNOT FLOW FOR THE NEXT 36 HOURS WITH A SLIGHT INCREASE THEREAFTER. SOUTHERLY FLOW WILL BE ALTERED BY SEABREEZE CIRCULATION OVER THE NEARSHORE EACH AFTERNOON. NO HEADLINES. && .PRELIMINARY POINT TEMPS/POPS... AMG 71 88 72 93 / 70 60 50 50 SSI 75 88 75 91 / 50 60 50 50 JAX 73 91 73 93 / 70 60 50 50 SGJ 75 89 75 90 / 50 60 50 50 GNV 72 91 72 92 / 60 60 50 40 OCF 74 91 73 92 / 60 50 50 30 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. MARINE...NONE. && PUBLIC...HESS MARINE/FIRE WX...DEESE
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1133 AM EDT TUE AUG 9 2005 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-101000- ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY- CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE- COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)- GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM- ST JOHNS-SUWANNEE-UNION-WARE-WAYNE- 1133 AM EDT TUE AUG 9 2005 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... NUMEROUS THUNDERSTORMS WILL DEVELOP ACROSS THE REMAINDER OF THE FORECAST AREA THIS AFTERNOON AS THE SEABREEZES PROGRESS INLAND AND MERGE NEAR HIGHWAY 301. STORM MOTION WILL BE NORTHEAST AROUND 10 TO 15 MPH. PERIODS OF HEAVY RAINFALL...EXCESSIVE LIGHTNING AND WIND GUSTS TO 40 MPH WILL BE THE MAIN CONCERNS FROM THE STRONGER STORMS. STORMS WILL DECREASE IN COVERAGE AFTER SUNSET. AREAS OF FOG ARE EXPECTED AGAIN TONIGHT. THE ST. MARYS RIVER NEAR MACCLENNY IS IN MINOR FLOOD...WHILE THE SANTA FE RIVER AT THREE RIVER ESTATES IS EXPECTED TO REACH MINOR FLOOD CONDITIONS ON WEDNESDAY. PLEASE REFER TO THE LATEST RIVER FORECAST FOR MORE INFORMATION. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... SCATTERED TO NUMEROUS MAINLY AFTERNOON AND EARLY EVENING THUNDERSTORMS ARE EXPECTED EACH DAY. LOCALLY HEAVY RAINFALL AND FREQUENT LIGHTNING WILL BE THE MAIN CONCERNS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. ENYEDI/HESS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 304 PM EDT TUE AUG 9 2005 FLZ040-091945- MARION- 304 PM EDT TUE AUG 9 2005 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR MARION COUNTY FOR EXCESSIVE LIGHTNING VALID UNTIL 345 PM EDT... AT 304 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 2 MILES WEST OF LYNNE... MOVING EAST AT 10 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND BURBANK...LYNNE AND JUNIPER SPRINGS THROUGH 345 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 30 TO 40 MPH CAN BE EXPECTED. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. HESS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 438 PM EDT TUE AUG 9 2005 FLZ032-092130- CLAY- 438 PM EDT TUE AUG 9 2005 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CLAY COUNTY FOR EXCESSIVE LIGHTNING VALID UNTIL 530 PM EDT... AT 438 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 3 MILES SOUTH OF MIDDLEBURG...OR ABOUT 17 MILES SOUTHWEST OF ORANGE PARK...MOVING NORTHEAST AT 5 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND PENNEY FARMS...MIDDLEBURG...ASBURY LAKE AND DOCTORS INLET THROUGH 530 PM EDT. HEAVY RAINFALL AND GUSTY WINDS TO 35 MPH WILL ALSO OCCUR. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. ZIBURA
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 442 PM EDT TUE AUG 9 2005 FLZ038-092130- FLAGLER- 442 PM EDT TUE AUG 9 2005 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR FLAGLER COUNTY FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 530 PM EDT... AT 442 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 12 MILES SOUTHWEST OF BUNNELL...OR ABOUT 8 MILES NORTHEAST OF PIERSON...MOVING NORTHEAST AT 5 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND ESPANOLA AND BUNNELL THROUGH 530 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS UP TO 50 MPH MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL ALSO OCCUR. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. ZIBURA
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 538 PM EDT TUE AUG 9 2005 FLZ025-033-092230- DUVAL-ST. JOHNS- 538 PM EDT TUE AUG 9 2005 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR ST. JOHNS AND DUVAL COUNTIES FOR EXCESSIVE LIGHTNING VALID UNTIL 630 PM EDT... AT 538 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM JACKSONVILLE HEIGHTS TO 6 MILES SOUTHWEST OF DUPONT CENTER...OR ALONG A LINE EXTENDING FROM 8 MILES NORTHWEST OF ORANGE PARK TO 8 MILES SOUTHWEST OF CRESCENT BEACH...MOVING NORTHEAST AT 5 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND SPUDS...PICOLATA...JACKSONVILLE HEIGHTS...ELKTON....SWITZERLAND ...BAKERSVILLE...FRUIT COVE AND MANDARIN THROUGH 630 PM EDT. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. ZIBURA
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 613 PM EDT TUE AUG 9 2005 GAZ151-152-164-092300- BRANTLEY-CHARLTON-PIERCE- 613 PM EDT TUE AUG 9 2005 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CHARLTON... BRANTLEY AND PIERCE COUNTIES FOR EXCESSIVE LIGHTNING VALID UNTIL 700 PM EDT... AT 613 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 4 MILES SOUTH OF RACE POND...OR ABOUT 9 MILES NORTHWEST OF FOLKSTON...MOVING NORTH AT 20 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND RACE POND...WINOKUR... HOBOKEN...HICKOX...WAYNESVILLE...RAYBON...NAHUNTA AND ATKINSON THROUGH 700 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED. POSTPONE OUTDOOR ACTIVITIES PROMPTLY. GO QUICKLY INSIDE A COMPLETELY ENCLOSED BUILDING. UNPLUG ELECTRONIC DEVICES AND APPLIANCES AS THEY ARE SUSCEPTIBLE TO POWER SURGES AND MAY BE DAMAGED BY NEARBY LIGHTNING STRIKES. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. PETERSON
The national radar mosaic for the moment the first event began.
1 heavy rain. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2005Every state in 2005This day in weather historyWarnings in Florida, August 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5470835.